Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 18, NWS Kansas City, MO

April 10, 20084 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2008, 6:45 PM CDT for 4 counties in Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2008, 6:45 PM CDT (23:45 UTC)
Expired
Apr 10, 2008, 7:05 PM CDT
In force
20 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 171 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Apr 10, 2:28 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 10, 4:55 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 102345
SVREAX
MOC001-171-197-211-110030-
/O.NEW.KEAX.SV.W.0018.080410T2345Z-080411T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
  NORTHWESTERN SCHUYLER COUNTY IN NORTHEAST MISSOURI
  SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 730 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNING...OR 8 MILES SOUTH OF MILAN...AND MOVING NORTHEAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILAN BY 650 PM CDT.
  GREEN CITY BY 700 PM CDT.

THE TOWNS OF GREENCASTLE...WORTHINGTON...LIVONIA AND GLENWOOD ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.

LAT...LON 4060 9245 4003 9305 4003 9316 4005 9330
      4059 9304
TIME...MOT...LOC 2345Z 217DEG 48KT 4014 9310

$$

21
2 follow-up statements
000 
WWUS53 KEAX 102354
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT THU APR 10 2008

MOC001-171-197-211-110030-
/O.CON.KEAX.SV.W.0018.000000T0000Z-080411T0030Z/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
654 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SCHUYLER...EASTERN PUTNAM...NORTHEASTERN SULLIVAN AND NORTHWESTERN
ADAIR COUNTIES UNTIL 730 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILAN...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN CITY BY 700 PM CDT.

THE TOWNS OF GREENCASTLE...WORTHINGTON...LIVONIA AND GLENWOOD ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.

LAT...LON 4060 9245 4014 9297 4012 9311 4021 9320
      4059 9304
TIME...MOT...LOC 2354Z 217DEG 48KT 4023 9300

$$

21
000 
WWUS53 KEAX 110005
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT THU APR 10 2008

MOC001-171-197-211-110015-
/O.CAN.KEAX.SV.W.0018.000000T0000Z-080411T0030Z/
ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
705 PM CDT THU APR 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCHUYLER...
EASTERN PUTNAM...EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES IS
CANCELLED...

AT 700 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.

LAT...LON 4060 9245 4014 9297 4012 9311 4021 9320
      4059 9304
TIME...MOT...LOC 0005Z 217DEG 54KT 4038 9285

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:44 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 10, 6:44 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT THU APR 10 2008

...UPDATED FOR FLOOD WATCH AND AVIATION DISCUSSION...

.DISCUSSION...

WILL GO AHEAD AND DISCONTINUE FLOOD WATCH AT THIS POINT.  EVENING
CONVECTION NOT EXPECTED TO CAUSE ANY ADDITIONAL FLOODING PROBLEMS.
WE STILL HAVE SEVERAL RIVERS ABOVE FLOOD STAGE WHICH WILL BE HANDLED
WITH THE FLOOD WARNINGS.  ALSO WILL BE CONTINUING AN AREAL FLOOD
WARNING FOR THOSE COUNTIES THAT HAVE ROADS CLOSED DUE TO FLOODING OF
LOW WATER CROSSINGS.

PC

&&

.PREV DISCUSSION...
/334 PM CDT THU APR 10 2008/
FOR DISCUSSION ON ONGOING SVR WX THREAT AND SHORT TERM
DETAILS...PLEASE SEE ATTACHED PREVIOUS/MESOSCALE DISCUSSION BELOW
THIS FORECAST DISCUSSION.

FOR TONIGHT...UPR LVL STORM SYSTEM CURRENTLY LIFTING NORTHEAST
ACROSS KS/NE. WILL CONTINUE FLOOD WATCH FOR EASTERN PORTIONS OF THE
CWA...GIVEN HEAVY RAINFALL EARLIER TODAY...POTENTIAL FOR ADDITIONAL
RAINFALL THIS EVENING...AND ADDITIONAL FLOODING EXPECTED FROM RISING
RIVERS. HOWEVER...THIS WATCH WILL LIKELY BE CANCELLED EARLY THIS
EVENING ONCE RAINFALL DIMINISHES. IN ADDITION...SOME CONCERNS EXIST
FOR THE NECESSITY OF A WIND ADVISORY OVER THE SOUTHERN COUNTIES
TONIGHT. DRY MID-LVL AIR IS RAPIDLY WRAPPING INTO THE STORM SYSTEM
FROM THE SOUTH WEST. INDICATIONS OF THIS HAPPENING ARE NOW EVIDENT
OVER PORTIONS OF SOUTHERN KANSAS AND OKLAHOMA AS DEW POINTS HAVE
CRASHED INTO THE LOW 40S AND UPR 30S. ATTM IT APPEARS STRONGEST
WINDS WILL REMAIN JUST SOUTH OF THE CWA...AND SHOULD REMAIN BELOW
WIND ADV CRITERIA.

CONDITIONS WILL FEEL MORE LIKE EARLY FEBRUARY THAN EARLY APRIL AS
RATHER COLD...OVERCAST...AND BLUSTERY CONDITIONS PREVAIL BEGINNING
TONIGHT AND LASTING THROUGH SATURDAY.  IN FACT...IT DOESNT
APPEAR TO THAT SPRING LIKE CONDITIONS WILL RETURN UNTIL MONDAY AT
THE EARLIEST.  SPEAKING OF FRIDAY AND SATURDAY...STORM SYSTEM WHICH
HAS BROUGHT RAIN TO THE AREA TODAY WILL ONLY SLOWLY LIFT NORTHWARD
OVERNIGHT AND INTO THE DAY ON FRIDAY.  AS VERTICALLY STACKED UPR LOW
CONTINUES TO LIFT NORTHEAST INTO THE GREAT LAKES...LARGE TROWAL WILL
WRAP AROUND THE BACKSIDE OF THE SYSTEM.  THIS WARM AIR ALOFT WILL
PROMOTE WIDESPREAD OVERCAST SKIES FOR MUCH OF THE FIRST HALF OF THE
WEEKEND...ALONG WITH A GOOD CHANCE OF SCATTERED PRECIPITATION.  BEST
CHANCE FOR PRECIPITATION WILL REMAIN CENTERED OVER THE NORTHERN HALF
TO EASTERN TWO THIRDS OF THE CWA...GIVEN TRACK OF LOW-LVL MOISTURE
AND CURRENTLY PROGGED OMEGA FIELDS.  SOUNDINGS POINT TO SNOW BEING
THE PRIMARY WX TYPE OVER THE NORTHERN TWO TIERS OF COUNTIES...WITH
PERHAPS A DUSTING TO LESS THAN ONE HALF INCH POSSIBLE IN THE FAR NW
COUNTIES. FURTHER TO THE SOUTH...FEEL A MIXTURE OF PRECIPITATION
COULD BE POSSIBLE AS SFC WARM LAYER REMAINS 1500-2000 FT THICK. AS
SECONDARY VORT MAX ROTATES AROUND THE UPR LOW SATURDAY...SIMILAR
CONDITIONS WILL PREVAIL WITH YET ANOTHER CHANCE FOR MIXED
PRECIPITATION.

TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...AS H850 AIR
SOME -6C TO -8C WILL WORK SOUTHWARD.  COMBINE THIS WITH OVERCAST
SKIES AND TEMPERATURES WILL STRUGGLE TO CLIME WHATSOEVER.  NUMERICAL
GUIDANCE IS USELESS IN THESE TYPES OF SITUATIONS...AS THEY REMAIN
HEAVILY BIASED TOWARDS CLIMATOLOGY ATTM.  FOR NOW WILL SEE MAX TS
SOME 20 DEGREES BELOW SEASONAL NORMALS FRI/SAT ONLY IN THE UPR 30S
TO LOWER 40S. TO ADD INSULT TO INJURY...WINDS WILL REMAIN VERY
GUSTY ON FRIDAY AS TIGHT SFC PRESSURE GRADIENT PASSES OVERHEAD.
DESPITE DECENT MIXING TO H85 TOMORROW AFTN...WINDS ALOFT ARE ONLY
BETWEEN 20-40 KNOTS THEREFORE FEEL WND ADV WILL NOT BE NEEDED ATTM.
WILL ALLOW NEXT SHIFT TO REEVALUATE THESE CONDITIONS.  HOWEVER WIND
CHILLS WILL LIKELY FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE
CWA DURING THE DAYTIME HOURS....WITH WIND CHILLS WELL INTO THE 20S
IN THE NIGHTTIME PERIOD.

OTHER CONCERN IN THE NEXT 3 DAYS WILL BE LOW TEMPERATURES.  DESPITE
AMPLE CLOUD COVER FEEL LOWS WILL FALL BELOW FREEZING IN THE NW
CORNER FRIDAY NIGHT...WITH MORE WIDESPREAD TEMPERATURES BELOW 32F
POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT AS CLOUDS CLEAR FROM WEST
TO EAST AND SFC HIGH MOVES OVERHEAD.  DEPENDANT ON THE AMOUNT OF
GREEN UP...THOSE WITH AGRICULTURAL INTERESTS MAY NEED TO KEEP AN EYE
ON THESE TIME PERIODS. HOWEVER...EVEN THOUGH IT IS GOING TO BE
COLD...WE ARE STILL IN A CLIMATOLOGICALLY NORMAL TIME FOR OUR LAST
FROST/FREEZE IN THIS AREA.

A LONG AWAITED BREAK FROM THE ACTIVE WEATHER WILL MOVE IN ON
SUNDAY...AS LONG WAVE RIDGING SLIDES INTO THE CENTRAL PART OF THE
UNITED STATES.  HOWEVER...WEAK SECONDARY COLD FRONT WILL DROP
THROUGH THE REGION ON SUNDAY...TEMPERING OUR WARM UP AND KEEPING
READINGS BELOW SEASONAL NORMALS.  HOWEVER...MONDAY THROUGH THURSDAY
APPEAR TO BE DRY AT THIS TIME.  AS MID-LVL RIDGE SLIDES
EAST...LOW-LVL THERMAL RIDGE WILL SLIDE EAST AS WELL. WITH DECENT
MIXING EXPECTED EACH DAY...TRUE SPRING LIKE WEATHER WITH HIGH IN THE
MIDDLE 70S WILL BE POSSIBLE BY WEDNESDAY. NEXT SYSTEM APPEARS TO
SLIDE TO THE NORTH OF THE REGION ON THURSDAY...DROPPING A WEAK COOL
FRONT THROUGH THE REGION.  FOR NOW WILL CONTINUE TO ADVERTISE DRY
WEATHER AS BEST LIFT AND MOISTURE REMAINS TO THE NORTH OF THE AREA.

DUX

&&

.PREV DISCUSSION...
/ISSUED 1200 PM CDT THU APR 10 2008/

...MESOSCALE DISCUSSION...

THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL
SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS
HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE
REALIZED IN THE VICINITY OF ANY BOUNDARY.

CURRENTLY...A SURFACE OCCLUSION WAS NOTED BTWN SLN AND HUT IN CNTRL
KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND
NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT
TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO.

THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT
SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT
STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS
SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND
ERN CWA BY LATE THIS AFTN. THIS COINCIDENT WITH THE STG H3 JET AND
MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND
NERN OKLAHOMA.

THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME
NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW
OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE
THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN
AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM
FRONT IN NWRN MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD
TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY
EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL
BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES
AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY
LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE
THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY
OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR
DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY.

FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR
THUNDERSTORM DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE
PRESENT. SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED IN EXTREME
SERN KS AND NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL
DRY SLOT. SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH
THE STG SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN
NERN OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE
BOUNDARY QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELED
VORTICITY WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED
TO BE IN THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA
THIS AFTN WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING
CAN BE REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER
THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER
CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN
CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS
VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION
IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH
STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW
FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS
EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT
THIS TIME...THE THREAT APPEARS LOW.

AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A
WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING
ALONG NIGHTTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS
BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS
BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE.

DB

&&

.AVIATION...

FOR THE 00Z TAFS...ONE MORE BATCH OF THUNDERSTORMS ROTATING
NORTHEAST OUT OF EASTERN KANSAS THIS EVENING SHOULD BE PAST THE TAF
SITES BY 03Z. SHOULD NOT BE AS INTENSE AS EARLIER CONVECTION AS WE
LOSE DAYTIME HEATING. MAY STILL HAVE SOME SMALL HAIL. EXPECTING THE
LOWEST CIGS TO ROTATE INTO THE KSTJ AREA FOR THE OVERNIGHT PERIOD.
CURRENT THINKING THAT CIGS WILL NOT BE QUITE AS LOW IN THE KANSAS
CITY AREA...SO WILL GO A BIT MORE OPTIMISTIC WITH JUST AND MVFR DECK
AT THOSE SITES.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 10, 1:00 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU APR 10 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM
FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK
COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA.
THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME
NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING
TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM
FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED
SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES
POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE
GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS
THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END
BY 10 PM.

FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD
FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE
SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE
PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE
DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING
DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING
WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF
OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM
SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT
APPEARS QUITE LOW AT THIS TIME.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE
THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE
POSSIBLE.

A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO
SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK
SIDE OF THIS STORM SYSTEM.  AT THIS TIME...AIR ALOFT WILL BE COLD
ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL
MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW
ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST
PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES
RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING
ACROSS THE ENTIRE OUTLOOK AREA.  HOWEVER...AT THIS TIME NO SIGNIFICANT
ACCUMULATIONS OF SNOW ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER
ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

DB

In the hours before

Local storm report, Apr 10, 5:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             OVERLAND PARK           38.91N 94.68W
04/10/2008  E0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

            NICKEL HAIL AT INTERSECTION OF 140TH AND METCALF

&&

DUX
Local storm report, Apr 10, 5:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             2 W HARRIS              40.31N 93.39W
04/10/2008  E0.75 INCH       MERCER             MO   PUBLIC

&&

MRD
Special weather statement, Apr 10, 6:03 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT THU APR 10 2008

MOZ022-023-030-031-037-038-102345-
CALDWELL-CARROLL-JACKSON-LAFAYETTE-LIVINGSTON-RAY-
603 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON...RAY...SOUTHEASTERN
CALDWELL...SOUTHERN LIVINGSTON...WESTERN CARROLL AND WESTERN
LAFAYETTE COUNTIES UNTIL 645 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRAYMER TO BLUE
SPRINGS. INDIVIDUAL STORMS ARE RACING NORTHEAST AT 50 MPH WHILE THE
ENTIRE AREA SHIFTS EAST AT 15 MPH.

THESE STORMS WILL BE NEAR...
  GRAIN VALLEY AND LEVASY BY 610 PM CDT.
  OAK GROVE AND RICHMOND BY 615 PM CDT.
  HENRIETTA...WELLINGTON...HARDIN AND 6 MILES NORTHWEST OF LEXINGTON
  BY 645 PM CDT.

THE TOWNS OF RAYVILLE...TARSNEY LAKES...LUDLOW...FLEMING...DAWN...
BATES CITY...RUSSELLVILLE...CAMDEN...NAPOLEON AND STET ARE ALSO IN
THE PATH OF THESE STORMS.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

MJ
Local storm report, Apr 10, 6:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 SSE CHILLICOTHE       39.74N 93.53W
04/10/2008  E0.50 INCH       LIVINGSTON         MO   TRAINED SPOTTER

&&

MRD
Special weather statement, Apr 10, 6:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT THU APR 10 2008

MOZ015-016-023-024-110000-
GRUNDY-LINN-LIVINGSTON-SULLIVAN-
625 PM CDT THU APR 10 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LIVINGSTON...
NORTHWESTERN LINN...SOUTHEASTERN GRUNDY AND SULLIVAN COUNTIES UNTIL
700 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF WHEELING...OR 12 MILES NORTHEAST
OF CHILLICOTHE...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR...
  BROWNING BY 635 PM CDT.
  MILAN BY 645 PM CDT.
  7 MILES NORTHWEST OF GREEN CITY BY 650 PM CDT.

THE TOWNS OF HUMPHREYS...REGER AND POLLOCK ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21
Local storm report, Apr 10, 6:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     1 S BROWNING            40.02N 93.16W
04/10/2008  E55 MPH          LINN               MO   TRAINED SPOTTER

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:20 PM CDTRiver Flood WarningEAXCass, Henry, Johnson43 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXJohnson, Pettis47 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXChariton, Macon47 hr
Apr 9, 8:20 PM CDTRiver Flood WarningEAXCarroll, Chariton5 days
Apr 9, 8:20 PM CDTRiver Flood WarningEAXHoward32 hr
Apr 10, 3:27 AM CDTRiver Flood WarningEAXCooper43 hr
Apr 10, 5:48 AM CDTAreal Flood WarningEAXBates, Carroll, Chariton, Cooper, Henry, Howard and 6 more6 hr
Apr 10, 7:10 AM CDTRiver Flood WarningEAXCooper33 hr
Apr 10, 8:06 AM CDTRiver Flood WarningEAXCarroll13 hr
Apr 10, 12:03 PM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 4 more4 days
Apr 10, 4:05 PM CDTTornado WarningEAXHarrison25 min
Apr 10, 4:08 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte37 min
Apr 10, 4:22 PM CDTTornado WarningEAXMercer14 min
Apr 10, 4:27 PM CDTTornado WarningEAXPutnam, Sullivan33 min
Apr 10, 4:31 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson44 min
Apr 10, 5:11 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Jackson, Ray49 min
Apr 10, 5:13 PM CDTSevere Thunderstorm WarningEAXCass, Jackson47 min
Apr 10, 5:54 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.